The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Facial WastingFacial Wasting
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Facial Wasting on Coumadin, confused about what to do

Oct 4, 2011


Thanks for your last answer, but I failed to give you enough info for you to answer me well.

My problem I am on coumadin and wish to get injections from sculptra but plastic surgeon at a hospital told me he would not do injections due to me being on blood thinner and would have to get off coumadin for him to do it my primary says for me not to get off coumadin is not worth it to make my cheeks full.

It is affecting my self image and with drawing from places so not to be seen by people at times.

Is there a doctor that you have heard off or can look into that specializes with people like me that must not get off coumadin for injections, has helped people with coumadin in their system while they injected them and did it in a way that is safe. I have a blood clotting disorder in the lupus family name ...

Can you do some research even if it takes a year do not care but can you help me do some research I will help you if you like just tell me what to do and will help you.

I refuse to give up and refuse to let this bring me into another depression ...I will fight this all the way and will find a solution but need some help to get there, can you help me a little bit...well maybe a tini bit....:)

Just kidding and keeping sense of humor up but sometimes hard as my face keeps looking like a skeleton not easy to do so at times, but will keep fighting till I find an answer ..thank u

Response from Dr. Pierone

Hello, and thanks for posting.

Coumadin or warfarin is a blood thinner that is prescribed to prevent blood clots. There is no question that injecting facial fillers in patients on Coumadin will produce more bruising.

However, injection of Sculptra for patients on potent blood thinners like Coumadin may be safely performed. The bruising will resolve and the benefit from treatment remains.

I have treated patients with facial fillers who have remained on Coumadin. It does not need to be stopped, just be prepared to experience some bruising.

I hope this information helps and best of luck!

Sculptra Nodules
sculptra for prevention??

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint